| Model Number |
1008189-30 |
| Medical Device Problem Codes |
Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/18/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported balloon rupture was confirmed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no other similar complaints from this lot.It was reported that the device was prepped inside the anatomy.It should be noted that the peripheral dilatation catheter (pdc), viatrac 14 plus, global, instructions for use (ifu) specifies: to perform the steps outlined 1 through 6 to remove all air and air aspirate the device.The instructions indicate to perform the steps outside of the patient¿s anatomy.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.The investigation determined the reported balloon rupture appears to be related to operational context.In this case, it is likely that the balloon interacted with the mildly tortuous and mildly calcified anatomy such that the balloon became damaged and subsequently ruptured during inflation.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 medical device problem code 2017 clarifier: incorrect prep.
Event or Problem Description
Subsequent to the previously filed report, further review of the reported information found that the device was not prepped (air aspiration) outside the anatomy prior to use.No additional information was provided.
Event or Problem Description
It was reported that the procedure was to treat a 90% de novo lesion in the left internal carotid artery with mild calcification and mild tortuosity.The 4x30mm viatrac balloon dilatation catheter (bdc) was advanced to the target lesion for pre-dilatation; however, when the balloon was inflated once to 3 atmospheres (atm) a leak was noted.Therefore, the bdc was removed from the patient.There was no adverse patient effect and no clinically significant delay reported in the procedure.Another viatrac balloon was used in the procedure.No additional information was provided.
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.